Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes nausea after alcohol consumption?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 1290 Questions
Hi, From the ages of 18 to 27 I drank alcohol regularly in excessive amounts. I continued to drink regularly, although much less in quantity until now at 33 years old. Recently, after I consume any alcohol at all, I feel nauseous. This has happened on at least five occasions. Is this a sign I may have done serious damage to my body from alcohol, or have I just developed an intolerance now? Could I have some other issue that when adding alcohol is causing nausea?
Posted Sun, 23 Feb 2014 in Digestion and Bowels
Answered by Dr. Ashish Verma 12 minutes later
Brief Answer: it may be either gastritis or liver damage. Detailed Answer: Hi, Thanks for writing to XXXXXXX This is Dr. Ashish Verma, a general surgeon, answering to your query. There are two possibilities...first being that you may have developed alcohol induced gastritis, which is very common, but with this you must also should experience pain in your stomach. Second possibility is that of liver damage due to prolonged and excessive alcohol intake, this is also fairly common, this doesn't causes much pain. So, you need to first of all stop alcohol consumption, and get an ultrasound scan done to know the liver size and degree of fatty infilteration. Also get a liver function test done. Till then start on a PPI (Proton pump inhibitors like Omeprazole), if its gastritis, it will improve by that. Hope that i have answered to all your queries. If you have further queries, i will be glad to answer them. Regards, Dr. Ashish Verma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor